[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.156.39.245. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1975

Quinidine Photosensitivity

Arch Dermatol. 1975;111(11):1440-1443. doi:10.1001/archderm.1975.01630230042006
Abstract

• Photodermatitis occurring in three patients taking oral quinidine sulfate cleared when the drug was discontinued and recurred when it was readministered. The dermatitis was experimentally reproduced with long-wave ultraviolet light (UV-A, 320-400 nm) in these three patients, who also exhibited a decreased minimal erythema dose (MED) to hot quartz irradiation. Patients taking quinidine who had no dermatitis exhibited normal MEDs and normal response to UV-A. Normal subjects injected intradermally with quinidine and irradiated with UV-A showed no reaction. These observations indicate that the photosensitive dermatitis to quinidine that occurred in the three patients is idiosyncratic and that the UV-A is at least partially responsible for the development of the dermatitis that correlates with the absorption of quinidine in the UV-A range. Quinidine must be considered among the drugs that can produce photosensitive dermatitis.

(Arch Dermatol 111:1440-1443, 1975)

×